Connecticut, 2001Damaging Wind in Connecticut, June 30, 2001
June 30, 2001 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 30, 1:15 PM EST, 7 hours earlier.
Area forecast discussion, Jun 30, 1:15 PM EST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT SAT JUN 30 2001
SCT CONVECTION RIGHT ABT ON CUE...MAINLY W OF HDSVLY AND A BKN LN
K1V4-KSYR. ETA KEEPS SEVERAL HND CAPES OVR DIST DURG NGT...RCHG
A CREST IN THE 1500-2000 J/KG BALLPARK WITH FROPA SUN. GEM/ETA/NGM/
AVN RUN ALL SEEM TO BE IN REASONABLE AGREEMENT ON PROGGED POSITION
OF STG CDFNT SOMEWHERE INVOF KPSM-KHPN-KPHL COORIDOR AT 00Z MON.
SHOULD YANK FNT THRU DIST RIGHT ARND TIME OF MAX HEATING. APPEARS
UPR SUPPORT IS SUFFICIENTLY IN TRAIL SUCH THAT SOME CONVECTION MAY
CONT INTO THE EVNG...HOWEVER POST-FNTL DRY INTRUSION APT TO LIMIT
QPF IN NW FLOW ENVIRONMENT. THEREAFTER...NGM JUMPS SLGTLY AHEAD OF
THE PACK BY 12Z MON ACRS NC...BUT BY THEN NO LONGER A FACTOR. BY 00Z
TUE...SFC RDG POSITIONED ERN VA-LWR GRTLKS. BY WED...MID-LVL ASSUMES
CYC CURVATURE AND REINFORCING SHOT OF COOL AIR /SHOULD THIS READ
CLIPPER/ ARRIVES FOR WED NGT INTO SMALL HOURS OF THU WITH PCPN AT
LEAST A COUPLE HND MILES IN ADVANCE. POLAR VORTEX AT H2.5 ROLLS INTO
WRN QUE BY THU. MCKINLEY/GJM
.ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE.
In the hours before
Local storm report, Jun 30, 4:49 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT SAT JUN 30 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 PM NORTH ADAMS MA .75 INCH HAIL
06/30/01 BERKSHIRE
0344 PM LANESBOROUGH MA WIND DAMAGE
06/30/01 BERKSHIRE TREES DOWN
0344 PM BRATTLEBORO VT WIND DAMAGE
06/30/01 WINDHAM LARGE TREE AND WIRES DOWN
0356 PM PITTSFIELD MA WIND DAMAGE
06/30/01 BERKSHIRE LARGE TREE DOWN
0356 PM LENOX MA WIND DAMAGE
06/30/01 BERKSHIRE TREES DOWN
0429 PM LEE MA .75 INCH HAIL
06/30/01 BERKSHIRE DIME SIZE HAIL
0438 PM WEST BECKET MA .88 INCH HAIL
06/30/01 BERKSHIRE NICKEL AND DIME SIZED HAILSpecial weather statement, Jun 30, 6:10 PM EST, 2 hours 5 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-
011000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
710 PM EDT SAT JUN 30 2001
...THERE IS THE POTENTIAL FOR A WIDESPREAD SEVERE THUNDERSTORM EVENT
SUNDAY AFTERNOON AND SUNDAY EVENING...
A STRONG COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN
NEW ENGLAND SUNDAY AFTERNOON AND EVENING. THIS COLD FRONT WILL
INTERACT WITH THE VERY WARM AND HUMID AIR MASS THAT HAS BEEN OVER
THE REGION FOR THE PAST SEVERAL DAYS...AND A BAND OF THUNDERSTORMS
IS LIKELY TO FORM ALONG OR JUST AHEAD OF THE COLD FRONT. THIS BAND
OF THUNDERSTORMS WILL SWEEP RAPIDLY ACROSS THE REGION SUNDAY
AFTERNOON.
FORECAST ATMOSPHERIC CONDITIONS FOR SUNDAY AFTERNOON LOOK FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND MANY THUNDERSTORMS
WITHIN THIS BAND WILL LIKELY PRODUCE DAMAGING WIND GUSTS AND LARGE
HAIL.
IF YOU ARE PLANNING AN OUTDOOR ACTIVITY SUNDAY AFTERNOON OR EVENING
BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STRONG STORMS
DEVELOP AND MOVE INTO YOUR AREA. KEEP YOUR NOAA WEATHER RADIO HANDY
TO REMAIN UPDATED ON ANY STATEMENTS OR WARNINGS THAT MAY BE ISSUED
BY THE NATIONAL WEATHER SERVICE IN ALBANY.
Thunderstorm Wind, Litchfield
- When
- June 30, 8:15 PM EST
- Where
- Litchfield County, Salisbury
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.983, -73.417
A lone thunderstorm produced a microburst as it moved over the Taconic section of Salisbury, in Litchfield County during the evening of June 30. This mircroburst hit a portion of South Shore Road, along Lake Washinee. The microburst covered an area less than a mile in diameter. Winds from the storm actually pushed a house a foot off its foundation causing considerable structural damage and forcing the family to evacuate. In addition, the roof over the adjacent deck collapsed, destroying the porch. Also, many large pine trees fell, one of which curshed a new car. There had been a party at the house, with 55 guests. Luckily, none of them was injured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, June 30, 20011 death · 1 injured · 1 event
- Lightning Strike in New York, June 30, 200113 injured · 1 event
- Lightning Strike in Pennsylvania, June 30, 20017 injured · $100,000 · 1 event
- Tornado and Hail in Massachusetts, June 30, 2001$57,000 · F0 · 31 events
- Hail and Damaging Winds in Massachusetts, June 30, 2001$71,000 · 0.88 in hail · 7 events
- Flood and Hail in Oklahoma, June 30, 2001$41,000 · 1.75 in hail · 12 events
- Damaging Wind in New York, June 30, 2001$55,000 · 1 event
- Damaging Wind in Florida, June 30, 2001$50,000 · 1 event
- Hail in Nebraska, June 30, 2001$50,000 · 2 in hail · 1 event
- Hail in Nebraska, June 30, 2001$40,000 · 1.75 in hail · 1 event
- Wildfire in California, June 30, 2001$27,000 · 1 event
- Damaging Winds and Lightning Strike in Maryland, June 30, 20012 injured · $5,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252583.